What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 27, 11:44 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 27, 11:44 PM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1244 AM CDT Mon Sep 28 2020
.AVIATION...
Showers and thunderstorms expected across area terminals through
28/15Z as a cold front moves through the region. Any lingering
MVFR ceilings behind the front will become VFR by 28/18Z. Winds to
become northwest at 15 to 20 knots across area terminals through
much of the day, becoming 5 to 10 knots after 29/00Z.
&&
.PREV DISCUSSION... /issued 905 PM CDT Sun Sep 27 2020/
UPDATE...
With the aid of the Nighttime Microphysics GOES 16 RGB Channel
and 02z observations and regional radar mosaic, able to pick the
leading edge of a much cooler airmass in the form of a cold front
extending from between Fayetteville and Fort Smith, Arkansas to
south and east of Mcalester, Oklahoma to near Mineral Wells,
Texas. Southeast winds ahead of this cold front along with strong
northerly winds behind the boundary is still supporting some weak
to moderate frontal forcing which upper forcing still lags the
surface boundary a good bit. Mesoanalysis showing plenty of sfc
based CAPE near 2000J/KG but a strengthening boundary layer
suggests that the convection along and in the wake of the cold
front itself may be becoming slightly elevated. Still cannot rule
out the possibility of an isolated severe thunderstorm or two
near and northwest of the I-30 Corridor overnight but the window
of opportunity for this possibility will be closing quickly the
closer we get to the midnight hour.
For the update, previous forecast calls for categorical pops
across our northwest third with likely pops as far south as the
I-20 Corridor in Northwest Louisiana through 12z in the morning
and the latest HRRR along with 00z NAM output is in good agreement
with this timing and coverage. Sharp temperature drop behind the
cold front and thus a good 10 to 20 degree temperature drop can be
expected by 12z for those behind the boundary. May need a Lake
Wind Advisory for strong post frontal winds on Monday but will
forego that possibility to the next shift with further model data
to make this determination or not.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 54 74 52 / 50 0 0 0
MLU 76 54 74 50 / 70 0 0 0
DEQ 73 49 72 49 / 10 0 0 0
TXK 71 51 69 49 / 20 0 0 0
ELD 74 51 72 49 / 60 0 0 0
TYR 73 50 74 51 / 10 0 0 0
GGG 75 51 74 50 / 20 0 0 0
LFK 76 54 77 52 / 50 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
05/13
Hazardous weather outlook, Sep 27, 3:42 AM CST, 22 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
442 AM CDT Sun Sep 27 2020
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ097-112-126-138-151>153-165>167-280945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Cass-Marion-Harrison-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
442 AM CDT Sun Sep 27 2020
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Morning low clouds and patchy fog will give way to partly cloudy
skies today. However, late this evening into the overnight
period, showers and thunderstorms will develop along a cold front
moving into the region from the northwest. The Storm Prediction
Center has put out a Marginal Risk for severe weather across
portions of Southeast Oklahoma, Southwest Arkansas, and Northeast
Texas along and north of Interstate 30, as a few storms could
produce strong winds, large hail, and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
A chance for showers and isolated thunderstorms will remain on
Monday as a cold front continues to move across the region. Cooler
and drier conditions will move into the region in wake of the
frontal passage through the remainder of the week, with
temperatures 5 to 10 degrees below climatic normals.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated through tonight.
TXZ096-108>111-124-125-136-137-149-150-280945-
Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg-
Cherokee-Rusk-
442 AM CDT Sun Sep 27 2020
This Hazardous Weather Outlook is for portions of East Texas.
.DAY ONE...Today and Tonight...
Morning low clouds and patchy fog will give way to partly cloudy
skies today. Gusty conditions can be expected across East Texas,
as an enhanced pressure gradient will allow southerly winds to
increase to 15 to 20 mph with higher gusts. Late this evening
into the overnight period, showers and thunderstorms will develop
along a cold front moving into the region from the northwest. The
Storm Prediction Center has put out a Marginal Risk for severe
weather across portions of Northeast Texas along and north of
Interstate 30, as a few storms could produce strong winds, large
hail, and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
A chance for showers and isolated thunderstorms will remain on
Monday as a cold front continues to move across the region. Cooler
and drier conditions will move into the region in wake of the
frontal passage through the remainder of the week, with
temperatures 5 to 10 degrees below climatic normals.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated through tonight.
In the hours before
Special weather statement, Sep 27, 11:38 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1238 AM CDT Mon Sep 28 2020
TXZ097-110>112-125-126-280630-
Upshur TX-Cass TX-Camp TX-Bowie TX-Marion TX-Morris TX-
1238 AM CDT Mon Sep 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...CASS...
SOUTHWESTERN BOWIE...NORTHEASTERN UPSHUR...SOUTHERN MORRIS AND
SOUTHEASTERN CAMP COUNTIES UNTIL 130 AM CDT...
At 1238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Pittsburg to Lone Star to
near Hughes Springs to near Rocky Branch to near Naples. Movement was
east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Atlanta, Daingerfield, Linden, Hughes Springs, Lone Star, Queen City,
Naples, Ore City, Bivins, Lodi, Rocky Branch, Berea, Kildare,
Jenkins, Cedar Springs, Fairview, Avinger, Douglassville, Midway and
Marietta.
LAT...LON 3296 9481 3313 9471 3333 9463 3329 9406
3308 9410 3291 9420 3271 9453 3279 9470
3277 9470 3285 9498
TIME...MOT...LOC 0538Z 276DEG 25KT 3290 9488 3296 9471 3305 9466 3313
9461 3326 9463
20Special weather statement, Sep 27, 11:45 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1245 AM CDT Mon Sep 28 2020
TXZ108-110-124-125-136-280630-
Upshur TX-Smith TX-Camp TX-Wood TX-Franklin TX-
1245 AM CDT Mon Sep 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...SOUTHWESTERN
FRANKLIN...WOOD...NORTHERN UPSHUR AND SOUTHWESTERN CAMP COUNTIES
UNTIL 130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Purley to 7 miles northeast of Emory to 7 miles
west of Wills Point. Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gilmer, Mineola, Winnsboro, Quitman, Ore City, Rosewood, Hoard,
Scroggins, Pleasant Grove, Newsome, Hainesville, Golden, Forest Hill,
Alba, Yantis, Midway, Perryville, Cypress, Bettie and Grice.
LAT...LON 3296 9531 3307 9531 3278 9470 3270 9487
3269 9501 3270 9517 3251 9559 3269 9559
3272 9564 3296 9567
TIME...MOT...LOC 0545Z 294DEG 37KT 3309 9527 3294 9567 3269 9613
20Special weather statement, Sep 28, 12:33 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
133 AM CDT Mon Sep 28 2020
TXZ124-125-136-137-280715-
Upshur TX-Gregg TX-Smith TX-Wood TX-
133 AM CDT Mon Sep 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHERN WOOD...
SOUTHWESTERN UPSHUR AND NORTHWESTERN GREGG COUNTIES UNTIL 215 AM
CDT...
At 132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Canton to Mineola to near
Rosewood. Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Mineola, Lindale, Big Sandy,
Hawkins, Clarksville City, East Mountain, Hoard, West Mountain,
Hainesville, Liberty City, Winona, Union Grove, Warren City, Red
Springs, Carroll and Pritchett.
LAT...LON 3272 9558 3275 9492 3249 9470 3248 9470
3245 9504 3246 9531 3237 9546 3237 9547
3239 9550 3242 9551 3248 9559 3269 9559
3270 9560
TIME...MOT...LOC 0632Z 313DEG 21KT 3245 9579 3264 9550 3270 9503
20Special weather statement, Sep 28, 12:38 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
138 AM CDT Mon Sep 28 2020
LAZ001-002-TXZ112-126-137-138-280730-
Bossier LA-Caddo LA-Gregg TX-Harrison TX-Cass TX-Marion TX-
138 AM CDT Mon Sep 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND NORTHWESTERN BOSSIER
PARISHES...EASTERN MARION...SOUTHEASTERN CASS...HARRISON AND
NORTHEASTERN GREGG COUNTIES UNTIL 230 AM CDT...
At 138 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longview to near Hallsville to Marshall to
Karnack to near Smithland to near McLeod. Movement was east at 35
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Shreveport, Longview, Marshall, Vivian, Hallsville, Greenwood,
Blanchard, Waskom, Benton, Plain Dealing, Oil City, Mooringsport,
Hosston, Rodessa, Belcher, Ida, Gilliam, Elysian Fields, Smithland
and McLeod.
LAT...LON 3258 9462 3265 9448 3270 9430 3285 9418
3306 9413 3304 9404 3302 9404 3302 9395
3296 9366 3267 9368 3254 9376 3243 9389
3238 9400 3238 9404 3239 9405 3237 9412
3236 9444 3241 9456 3237 9459 3260 9480
TIME...MOT...LOC 0638Z 291DEG 32KT 3251 9468 3251 9451 3255 9436 3267
9420 3282 9409 3300 9410
20Special weather statement, Sep 28, 1:15 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
215 AM CDT Mon Sep 28 2020
TXZ136>138-149>151-280800-
Gregg TX-Cherokee TX-Smith TX-Panola TX-Harrison TX-Rusk TX-
215 AM CDT Mon Sep 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHWESTERN HARRISON...
NORTHWESTERN PANOLA...NORTHERN RUSK...GREGG AND NORTHWESTERN CHEROKEE
COUNTIES UNTIL 300 AM CDT...
At 215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Oak to near Tyler to near
Brownsboro. Movement was southeast at 35 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations impacted include...
Tyler, Longview, Jacksonville, Henderson, Kilgore, Whitehouse, White
Oak, Gladewater, Overton, Bullard, Troup, Tatum, New London, Arp,
Clarksville City, Mount Selman, Liberty City, Joinerville, Mixon and
Turnertown.
LAT...LON 3244 9538 3255 9483 3236 9425 3213 9477
3197 9545 3200 9544 3201 9543 3204 9544
3205 9542 3207 9544 3208 9542 3215 9548
3218 9546 3223 9549 3225 9547 3230 9545
3231 9546 3236 9545 3240 9550
TIME...MOT...LOC 0715Z 297DEG 32KT 3247 9483 3232 9524 3222 9560
20Special weather statement, Sep 28, 1:23 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
223 AM CDT Mon Sep 28 2020
LAZ001-002-010-TXZ138-151-280815-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-
223 AM CDT Mon Sep 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO...SOUTHERN
CADDO AND CENTRAL BOSSIER PARISHES...SOUTHEASTERN HARRISON AND PANOLA
COUNTIES UNTIL 315 AM CDT...
At 223 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benton to near Waskom to Elysian Fields to
6 miles northeast of Beckville. Movement was south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Shreveport, Bossier City, Carthage, Haughton, Greenwood, Blanchard,
Waskom, Benton, Stonewall, Deberry, Elysian Fields, Eastwood,
Fosters, Gary City, Keachi, Longstreet, Keat Chie, Ferguson, Curtis
and Front.
LAT...LON 3231 9445 3253 9404 3284 9361 3264 9344
3243 9344 3211 9385 3201 9401 3198 9414
3198 9442
TIME...MOT...LOC 0723Z 339DEG 20KT 3273 9368 3248 9401 3238 9418 3232
9441
20